Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistent side effects
Sep 16, 2007

Hi Doc, I've been poz since '98, on meds since '02, am presently undetectable with a strong CD4 count but experience near-daily side effects. Nausea is not the correct word since I don't feel sick to my stomach, nor do I experience fatigue. It is more of an entire body feeling of illness, eleviated usually by mild excercise and/or marijuana. I can be feeling ill when I start exercising (I'm a triathlete), feel fine while active, and in a minority of instances, the sick feeling returns about 10 minutes after cessation of exercise. There is no consistency when I experience this side effect - it can happen any time, day or night, and last from 20 minutes to several days. The longest I've ever gone without experience it is about 2 weeks. My doc is at a loss to explain. I'm taking Viramune and Kivexa. Any insights? cheers, Scott

Response from Dr. Henry

Good question. The nucleoside reverse transciptase inhibitors in Kivexa (3TC and abacavir) are usually stomach and mitochondria friendly. Have you had a lactic acid or muscle enzyme level obtained to see if for some reason (?genetic) that you are more susceptible to either the muscle or mitochondrial side effects than is ordinarily seen? If a thourough evaluation (including perhaps a consultation with a sports medicine and/or rheumatology spedialist) finds no clear explanation then you might consider discussing an alternative regimen (such as a double boosted PI regimen) with your HIV specialist on a trial basis to see if your complaints improve off your current regimen. KH



Previous
crackling in jaw
Next
yellow eyes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement